Alert archive / Texas / Wind Advisories in 2010
Wind Advisory 4, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Jan 29, 2010, 4:06 AM CST for Kleberg County, Nueces County, San Patricio County, Texas. It took effect at Jan 29, 2010, 9:00 AM CST. It was in force for 107 min.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2010, 4:06 AM CST (10:06 UTC)
- In effect from
- Jan 29, 2010, 9:00 AM CST
- Expired
- Jan 29, 2010, 10:47 AM CST
- In force
- 107 min
- Issued by
- NWS Corpus Christi, TX
Counties Kleberg County, TX, Nueces County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 9 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.1 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 888 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
335 WWUS74 KCRP 291006 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 406 AM CST FRI JAN 29 2010 TXZ242>244-292100- /O.NEW.KCRP.WI.Y.0004.100129T1500Z-100129T2100Z/ KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS 406 AM CST FRI JAN 29 2010 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM CST THIS AFTERNOON ACROSS THE SOUTHERN COASTAL BEND. WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE TO 25 TO 35 MPH WITH GUSTS TO AROUND 40 MPH AS A COLD FRONT PUSHES THROUGH SOUTH TEXAS THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER. MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH CAUTION TODAY. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT TIMES. SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS THAT COULD BE BLOWN AROUND BY THE STRONG WINDS. && $$ TE
1 follow-up statement
479 WWUS74 KCRP 291647 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1047 AM CST FRI JAN 29 2010 TXZ242>244-291800- /O.CAN.KCRP.WI.Y.0004.000000T0000Z-100129T2100Z/ KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS 1047 AM CST FRI JAN 29 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE WIND ADVISORY. WINDS HAVE WEAKENED TO 20 TO 30 MPH...BELOW ADVISORY CRITERIA...AND WILL CONTINUE TO SLOWLY WEAKEN THROUGH THE AFTERNOON. $$ JR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Jan 28, 10:54 PM CST, 5 hours 12 minutes earlier.
Area forecast discussion, Jan 28, 10:54 PM CST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1054 PM CST THU JAN 28 2010
.DISCUSSION...UPDATED FOR 06Z AVIATION DISCUSSION.
&&
.AVIATION...COLD FRONT CONTINUES TO APPROACH FROM THE NORTHWEST
AND IS JUST NORTHWEST OF A LINE FROM UVALDE TO HONDO TO SAN
ANTONIO. FRONT WILL TRACK ACROSS THE FORECAST AREA OVERNIGHT AND
MOVE OFFSHORE BY 16Z FRIDAY MORNING. SCT-NUMEROUS SHRA/TSRA TO
ACCOMPANY THE FRONT WITH SOME STORMS PRODUCING WIND GUSTS TO 45
MPH AND REDUCING VSBYS TO THE IFR CATEGORY AT TIMES. OTHERWISE,
STRONG NORTHERLY WINDS WILL DEVELOP BEHIND THE FRONT AND PERSIST
THROUGH MUCH OF FRIDAY BEFORE DIMINISHING AFTER SUNSET FRIDAY
EVENING.
&&
.PREV DISCUSSION... /ISSUED 927 PM CST THU JAN 28 2010/
DISCUSSION...CONTINUING TO MONITOR POSSIBILITY OF SEVERE WEATHER
ACROSS THE FORECAST AREA OVERNIGHT. REGIONAL DOPPLER MOSAIC IS
SHOWING NEARLY A CONTINUOUS LINE OF SHOWERS/THUNDERSTORM SOUTHWEST
TO NORTHEAST ACROSS CENTRAL TEXAS IN ASSOCIATION WITH A STRONG
COLD FRONT. AT THIS TIME, ANY LIGHTNING ASSOCIATED WITH THE FRONT
IS AT LEAST AS FAR NORTH AS THE NORTHERN BORDER OF THE FORECAST
AREA THOUGH IT IS STILL FAR TO THE WEST OVER NORTHEAST MEXICO,
HOWEVER THE BULK OF THE CONVECTIVE ACTIVITY REMAINS WELL TO OUR
NORTH.
CORPUS CHRISTI 00Z SOUNDING SHOWED A STRONG CAPPING INVERSION
BETWEEN 800 TO 650 MILLIBARS THAT WILL BE INCREASINGLY TOUGH TO
BREAK AS THE FRONT MOVES SOUTHEAST INTO THE FORECAST AREA.
HOWEVER, AN UPPER JETSTREAK CAUSING SOME CLOUD ENHANCEMENT
CURRENTLY JUST TO THE WEST OF THE FORECAST AREA HAS THE POTENTIAL
TO INCREASE LOW LEVEL CONVERGENCE AFTER MIDNIGHT IF THE JET
OVERLAYS THE FRONT JUST RIGHT. OTHERWISE, STREAMER SHOWERS HAVE
DEVELOPED ACROSS THE EASTERN HALF OF THE FORECAST AREA IN THE
TROPICAL ENVIRONMENT.
FORECASTS STILL LOOK ON TRACK FOR SCATTERED CONVECTION OVER THE
NORTHWEST PORTION OF THE FORECAST AREA BY MIDNIGHT WITH HIGH
CHANCE/LIKELY/CATEGORICAL LEVELS OF PRECIP AFTER MIDNIGHT AS THE
FRONT PROGRESSES THROUGH THE AREA. STRONG TO SEVERE THUNDERSTORMS
WITH STRONG DAMAGING WINDS AND HAIL ARE STILL POSSIBLE MAINLY OVER
THE NORTHERN TIER OF COUNTIES IN BETTER INSTABILITY/UPPER
DYNAMICS/LOW LEVEL CONVERGENCE. ADDITIONALLY, HEAVY RAINFALL MAY
BECOME AN ISSUE IN SOME LOCATIONS AS PRECIPITABLE WATER VALUES
HAVE RISEN TO AROUND 1 INCH ALONG THE COASTAL BEND.
PREV DISCUSSION... /ISSUED 605 PM CST THU JAN 28 2010/
DISCUSSION...SEE AVIATION SECTION FOR 00Z TAF DISCUSSION.
AVIATION...GUSTY SOUTHEAST WINDS WILL GRADUALLY SUBSIDE THIS
EVENING AS THE COLD FRONT APPROACHES FROM THE NORTHWEST LATER
THIS EVENING. AREAS OF MVFR CEILINGS OVER THE INLAND PORTIONS
OF THE COASTAL BEND WILL BECOME PREVALENT OVER SOUTH TEXAS
AROUND 03Z FRIDAY. ISOLATED TO SCATTERED SHOWERS WILL BE
STILL BE POSSIBLE IN REGION OF LOW LEVEL JET FROM THE COASTAL
WATERS INTO THE VICTORIA CROSSROADS THIS EVENING BUT RAIN
SHOULD REMAIN LIGHT. THREAT FOR STRONGER CONVECTION WILL
OCCUR OVER THE WESTERN BRUSH COUNTRY LATER THIS EVENING AS
SATELLITE IMAGERY INDICATES AN UPPER LEVEL DISTURBANCE MOVING
EAST-NORTHEAST INTO COAHUILA ON THE SOUTHERN PERIPHERY OF THE
UPPER LOW LIFTING OUT OF NEW MEXICO. SCATTERED STORMS THAT DEVELOP
FROM THE TEXAS HILL COUNTRY BACK INTO THE HIGHER TERRAIN OF
NORTHEAST MEXICO COULD TRANSFORM INTO A LINE OF STORMS OVERNIGHT
AS THE FRONT MOVES SOUTHEAST INTO A VERY MOIST AND MODERATELY
UNSTABLE ENVIRONMENT. WILL SHOW TEMPO REMARK FOR POSSIBLE STRONG
STORMS WITH IFR VSBYS AND GUSTY WINDS BUT THERE IS THE POSSIBILITY
OF STORMS BECOMING SEVERE WITH LARGE HAIL AND HIGH WINDS MAINLY
NORTH OF A COTULLA TO PORT LAVACA LINE DURING THE LATTER HALF OF
THE OVERNIGHT PERIOD TO AROUND DAYBREAK. COLD FRONT WILL MOVE INTO
THE NORTHWEST PORTION OF SOUTH TEXAS BY 08/09Z AND BE THROUGH THE
COASTAL AREAS BY 14/15Z. LOW MVFR CIGS WILL PREVAIL IN THE POST
FRONTAL REGION FOR 4 TO 6 HOURS. VFR CONDITIONS WILL OCCUR OVER
SOUTH TEXAS REGION BY LATE AFTERNOON EXCEPT FOR THE MID COAST
REGION WHERE HIGH MVFR CEILINGS WILL PERSIST.
PREV DISCUSSION... /ISSUED 357 PM CST THU JAN 28 2010/
SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...WINDS ARE GRADUALLY
WEAKENING IN THE WIND ADVISORY AREA AND WILL ALLOW THE ADVISORY TO
EXPIRE (HOWEVER WINDS WILL STILL BE BREEZY TO WINDY THROUGH THE
EARLY EVENING). ALL EYES ON COLD FRONT THAT IS PROGGED TO COME
THROUGH THE WESTERN CWA EARLY FRIDAY MORNING AND PUSH OFFSHORE BY
MID MORNING FRIDAY. ISOLATED SHOWERS BENEATH WEAKENING CAP ARE
STILL POSSIBLE WELL AHEAD OF THE FRONT THROUGH THIS EVENING.
HOWEVER...ATTENTION IS MAINLY ON LATE THIS EVENING FOR POSSIBLE
ORGANIZED CONVECTION/SQUALL LINE ACROSS THE RIO GRANDE PLAINS AND
BRUSH COUNTRY MOVING INTO THE NORTHERN COUNTIES AFTER MIDNIGHT.
THERE IS DECENT INSTABILITY CURRENTLY POOLED OUT ACROSS THE RIO
GRANDE PLAINS AND SOUTHERN EDWARDS PLATEAU...AND WINDS ARE
FORECASTED TO BACK EASTERLY AFTER 00Z WITH WEAK PRE-FRONTAL
TROUGH. CORFIDI VECTORS HINT THAT LINE DEVELOPING OVER THE HILL
COUNTRY AND EDWARDS PLATEAU COULD GRADUALLY BUILD/PROPAGATE
SOUTHEAST TOWARDS LA SALLE...MCMULLEN AND POSSIBLY NORTHERN WEBB
COUNTY LATE THIS EVENING. DEEP LAYER SHEAR IS MORE THAN ADEQUATE
TO PRODUCE STRONG TO SEVERE STORMS...MAIN THREAT BY TIME LINE
REACHED THE NORTHWEST CWA WOULD BE DAMAGING WINDS AND POSSIBLE A
SMALL HAIL THREAT. GFS AND TO LESSER EXTENT NAM12 INDICATE MODEST
POOLING OF CAPE AHEAD OF THE FRONT ALL THE WAY INTO THE 06Z-12Z
TIME FRONT...SO STRONG TO SEVERE POTENTIAL MAY CONTINUE INTO THE
CENTRAL AND NORTHERN COUNTIES AFTER MIDNIGHT. MAIN LIMITING FACTOR
BY THAT POINT IS THE CAP RE-STRENGTHENING. HAVE INCLUDED SEVERE
MENTION IN THE ZONES FOR THE NORTHERN ROW OF COUNTIES AS WELL AS
WEBB AND DUVAL.
12Z NAM12 WAS SLIGHTLY SLOWER THAN THE 12Z GFS WITH FRONTAL
PASSAGE. SPLIT THE DIFFERENCE IN TIMING...BUT WOULD NOT BE
SURPRISED WITH A FASTER TIMING IF DECENT COLD POOL WITH THE LINE
OF SHOWERS AND STORMS DEVELOPED AND HELPED ACCELERATE THE FRONT.
AS A RESULT...LOW/HIGH TEMPERATURES FRIDAY IS LOW CONFIDENCE
ACROSS THE COASTAL BEND. BEHIND THE FRONT EXPECT FALLING
TEMPERATURES THROUGH THE DAY ACROSS THE EASTERN CWA...WITH
PRECIPITATION GRADUALLY ENDING WEST TO EAST MIDDAY. WINDY
CONDITIONS WILL OCCUR THROUGH MUCH OF THE DAY BEHIND THE FRONT
WITH SOLID SCA CONDITIONS OVER THE MARINE WATERS (POSSIBLE GUSTS
NEAR GALE OFFSHORE). MUCH COLDER CONDITIONS FRIDAY NIGHT...WITH
TEMPERATURES FALLING TO NEAR FREEZING FROM VICTORIA TO COTULLA.
WINDS WILL STAY UP ALONG THE COAST...BUT STILL A CHILLY NIGHT.
LONG TERM (SATURDAY THROUGH THURSDAY)...A COOL AND DRY WEEKEND IS
EXPECTED ACROSS THE CWA AS A CHILLY SFC RDG AXIS REMAINS ANCHORED
ACROSS THE AREA. A LIGHT FREEZE IS LKLY ACROSS THE NRN COASTAL BEND
AND NRN BRUSH COUNTRY LATE SAT NIGHT INTO SUN MORNING. THE BROAD
SFC RDG AXIS CENTERED ACROSS THE MISSISSIPPI RIVER VALLEY WL BEGIN
TO RETREAT BY SUN AFTN/EVE AND ALLOW RETURN FLOW TO ESTABLISH
ITSELF. MOISTURE WL THEN RAPIDLY INCREASE THROUGH MONDAY AS ONSHORE
FLOW INCREASES. MODERATE TO STRONG MOISTURE ADVECTION ALONG WITH
COASTAL TROUGH DEVELOPMENT AND AN APPROACHING SRN STREAM S/WV FROM
MEXICO WL LEAD TO PCPN DEVELOPING ON SUN NIGHT AND MON. MORE
SUBSTANTIAL S/WV ENERGY PUSHING INTO MEXICO ON TUE AND WED WL LEAD
TO AN AMPLIFICATION OF THE MID/UPR TROUGH AXIS ACROSS MEXICO. THIS
WL LEAD TO CYCLOGENESIS ACROSS DEEP SOUTH TX AND THE ADJACENT WATERS
BY WED. THE RESULTING STRONG DYNAMICAL FORCING AND COPIOUS MOISTURE
WL LEAD TO A POTENTIAL HEAVY RAINFALL EVENT BEGINNING TUE NIGHT AND
PEAKING ON WED. MODEL RUN-TO-RUN CONSISTENCY HAS ADDED CONFIDENCE
IN THE DEVELOPMENT OF A HIGH IMPACT EVENT ON WED. DUE TO THE HIGH
CONFIDENCE OF THIS EVENT OCCURRING...WL OPT TO GO WITH LKLY POPS FOR
DAY 7. GENERALLY FOLLOWED GUIDANCE TEMPS THROUGH THE FCST PD.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 58 59 38 54 35 / 40 80 0 10 10
VICTORIA 55 56 33 52 31 / 80 90 0 10 10
LAREDO 53 54 39 61 38 / 60 20 0 10 10
ALICE 56 57 37 56 33 / 60 60 0 10 10
ROCKPORT 59 60 37 53 36 / 40 80 0 10 10
COTULLA 48 54 33 58 33 / 80 20 0 10 10
KINGSVILLE 57 58 39 55 34 / 40 70 0 10 10
NAVY CORPUS 61 61 40 54 39 / 40 80 0 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST FRIDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT
20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS
FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
SHIP CHANNEL FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 8 AM TO 6 PM CST FRIDAY FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
O'CONNOR.
&&
JAR/19...SHORT TERM/AVIATIONHazardous weather outlook, Jan 28, 4:11 PM CST, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 411 PM CST THU JAN 28 2010 GMZ230-235-250-255-270-275-TXZ229>234-239>247-291200- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 411 PM CST THU JAN 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT A LINE OF SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF COLD FRONT LATE TONIGHT INTO EARLY FRIDAY MORNING. SOME OF THE STORMS COULD BECOME STRONG TO SEVERE OVERNIGHT ALONG AN NORTH OF A VICTORIA TO LAREDO LINE...AND PRODUCED DAMAGING WIND GUSTS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED FRIDAY THROUGH SATURDAY MORNING BEHIND THE COLD FRONT. NEAR FREEZING TEMPERATURES ARE EXPECTED OVER THE VICTORIA CROSSROADS REGION DURING THE EARLY MORNING HOURS SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT THROUGH EARLY FRIDAY MORNING ALONG AND NORTH OF A VICTORIA TO LAREDO LINE. JR
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.